Does Verapamil cause weight gain?
- 15 Sep 2004 by honeyb
- verapamil, side effect
My daughter is on verapamil for migraines. I worry that this drug is causing her to gain wait. Is this a side effect of verapamil?
24 Sep 2004
I have never heard of verapamil causing weight gain. I've been on verapamil for a few years and that wasn't one of my side effects.
27 Dec 2004
I've had to take Verapamil for the better part of 20 + years. Does well for high bp, but never weight gain! Hard to say if its partner Hydrochlorothiazide (dieretic) played any role? Good Luck:D
23 Sep 2009
I seem to gain wieght during the day , by afternoon I have to change my clothes because they become too tight, by next morning Iam back down to my normal wieght ,is this normal?healthychoice
28 Sep 2009
Yes, Verapamil can cause weight gain, it is listed as one of the side effects. "Verapamil can cause unexplained or unexpected weight gain."
2 Dec 2010
On my product information sheet. Unexpected/unexplained weight gain is a serious side effect and you should tell your doctor. I would follow up with him or her.
10 Jul 2012
Old question, but I am sure people are still looking for an direct answer.
I have been verapamil for a year now and I have not gained any weight. In fact, I have lost a significant amount of weight after switching from a beta blocker to verapamil (calcium blocker).
However, it does cause constipation as well as water retention in most patients. I take a fiber supplement and anti-constipation medication as needed.
For some people, myself included, taking a pill of any kind can cause a feeling of hunger. Because of this, I suggest taking it before bed. Hope this helps.
18 Jun 2013
I have been on it 2 wks and have gained 4 lbs... and this is a side effect!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I am 61 years old and the Human Growth Hormones seem to offer more than just weight control but also more energy, help with memory, hearing and ...
1 answer • 22 May 2010
I thought side effect is losing weight?! I was just prescribed this med. , because of non stop binges. I can't /dont' want to gain weight, ...
3 answers • 10 Jul 2010
I looked on line but didn't see weight gain as a side effect. I'm 59 and went through menopause 10 years ago. I understand the weight gain ...
1 answer • 31 May 2011
my weight has shot up so much recently and seems to coincide with my medication being put up from 1 to 2 capsules a day . ive been on prozac for many ...
5 answers • 29 Apr 2013
I am wondering if Cymbalta has the side effect of weight Gain , I suffer with Anxiety I only take 30 mg and don't feel good at all on this dose ...
4 answers • 8 Oct 2013